Alert archive / Louisiana / Heat Advisories in 2012
Heat Advisory 2, NWS New Orleans, LA
NWS New Orleans, LA issued this heat advisory at Jul 31, 2012, 4:20 AM CDT for 13 parishes in Louisiana; 5 counties in Mississippi. It took effect at Jul 31, 2012, 7:00 AM CDT. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Jul 31, 2012, 4:20 AM CDT (09:20 UTC)
- In effect from
- Jul 31, 2012, 7:00 AM CDT
- Expired
- Aug 1, 2012, 7:00 PM CDT
- In force
- 36 hr
- Issued by
- NWS New Orleans, LA
Counties Assumption Parish, LA, East Baton Rouge Parish, LA, East Feliciana Parish, LA, Iberville Parish, LA, Pointe Coupee Parish, LA, Saint Bernard Parish, LA, Saint Helena Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA, Tangipahoa Parish, LA, Washington Parish, LA, West Baton Rouge Parish, LA, West Feliciana Parish, LA, Amite County, MS, Pearl River County, MS, Pike County, MS, Walthall County, MS, Wilkinson County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 9.3 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3152 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1290 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
543 WWUS74 KLIX 310920 NPWLIX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 420 AM CDT TUE JUL 31 2012 ...DANGEROUS HEAT EXPECTED TODAY... .A HOT AND HUMID AIRMASS REMAINS OVER THE AREA. AFTERNOON HIGH TEMPERATURES COMBINED WITH HIGH HUMIDITY WILL DRIVE HEAT INDEX VALUES QUITE HIGH RESULTING IN INCREASED HEAT STRESS LEVELS. SOME HEAT INDEX VALUES COULD REACH UP TO 110 DEGREES THIS AFTERNOON INTO THE EARLY EVENING HOURS. THESE CONDITIONS WILL LIKELY PERSIST THROUGH WEDNESDAY. LAZ034>037-039-040-046>050-056>065-071-072-MSZ068>071-077-080>082- 311730- /O.NEW.KLIX.HT.Y.0002.120731T1200Z-120802T0000Z/ POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-WASHINGTON- ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION- LIVINGSTON-ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST- UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-ORLEANS- UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- NORTHERN TANGIPAHOA-SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE- WALTHALL-PEARL RIVER-HANCOCK-HARRISON-JACKSON- INCLUDING THE CITIES OF...NEW ROADS...LIVONIA... ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER... BOGALUSA...FRANKLINTON...SLIDELL...MANDEVILLE...COVINGTON... LACOMBE...PLAQUEMINE...WHITE CASTLE...PORT ALLEN...ADDIS... BRUSLY...BATON ROUGE...GONZALES...DONALDSONVILLE... DENHAM SPRINGS...WALKER...PIERRE PART...LABADIEVILLE... PAINCOURTVILLE...LUTCHER...GRAMERCY...LAPLACE...RESERVE... THIBODAUX...RACELAND...LAROSE...DESTREHAN...NORCO...METAIRIE... KENNER...NEW ORLEANS...BELLE CHASSE...CHALMETTE...VIOLET... HOUMA...BAYOU CANE...AMITE...KENTWOOD...HAMMOND...PONCHATOULA... CENTREVILLE...WOODVILLE...GLOSTER...LIBERTY...CROSBY...MCCOMB... TYLERTOWN...PICAYUNE...BAY ST. LOUIS...WAVELAND...DIAMONDHEAD... GULFPORT...BILOXI...PASCAGOULA...OCEAN SPRINGS...MOSS POINT... GAUTIER...ST. MARTIN 420 AM CDT TUE JUL 31 2012 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT WEDNESDAY. * TIMING...HIGH HEAT INDEX VALUES WILL CONTINUE THROUGH THE LATE AFTERNOON HOURS * DURATION...HEAT INDEX VALUES OF 105 TO 110 DEGREES WILL OCCUR IN THE AFTERNOON AND EARLY EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$
3 follow-up statements
719 WWUS74 KLIX 312056 NPWLIX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 356 PM CDT TUE JUL 31 2012 ...DANGEROUS HEAT EXPECTED THROUGH WEDNESDAY... .A HOT AND HUMID AIRMASS REMAINS OVER THE AREA. OVERNIGHT LOWS WILL STRUGGLE TO FALL INTO THE 78 TO 82 DEGREE RANGE AND HEAT RELIEF IS NOT ANTICIPATED. AFTERNOON HIGH TEMPERATURES ON WEDNESDAY COMBINED WITH HIGH HUMIDITY WILL DRIVE HEAT INDEX VALUES QUITE HIGH RESULTING IN INCREASED HEAT STRESS LEVELS. SOME HEAT INDEX VALUES COULD REACH UP TO 110 DEGREES WEDNESDAY AFTERNOON. LAZ034>037-039-040-046>050-056>065-071-072-MSZ068>071-077-080>082- 010500- /O.CON.KLIX.HT.Y.0002.000000T0000Z-120802T0000Z/ POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-WASHINGTON- ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION- LIVINGSTON-ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST- UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-ORLEANS- UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- NORTHERN TANGIPAHOA-SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE- WALTHALL-PEARL RIVER-HANCOCK-HARRISON-JACKSON- INCLUDING THE CITIES OF...NEW ROADS...LIVONIA... ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER... BOGALUSA...FRANKLINTON...SLIDELL...MANDEVILLE...COVINGTON... LACOMBE...PLAQUEMINE...WHITE CASTLE...PORT ALLEN...ADDIS... BRUSLY...BATON ROUGE...GONZALES...DONALDSONVILLE... DENHAM SPRINGS...WALKER...PIERRE PART...LABADIEVILLE... PAINCOURTVILLE...LUTCHER...GRAMERCY...LAPLACE...RESERVE... THIBODAUX...RACELAND...LAROSE...DESTREHAN...NORCO...METAIRIE... KENNER...NEW ORLEANS...BELLE CHASSE...CHALMETTE...VIOLET... HOUMA...BAYOU CANE...AMITE...KENTWOOD...HAMMOND...PONCHATOULA... CENTREVILLE...WOODVILLE...GLOSTER...LIBERTY...CROSBY...MCCOMB... TYLERTOWN...PICAYUNE...BAY ST. LOUIS...WAVELAND...DIAMONDHEAD... GULFPORT...BILOXI...PASCAGOULA...OCEAN SPRINGS...MOSS POINT... GAUTIER...ST. MARTIN 356 PM CDT TUE JUL 31 2012 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT WEDNESDAY... * TIMING...MANY LOCALES WILL NOT FALL BELOW 78 DEGREES TONIGHT. IN ADDITION...HEAT INDEX VALUES ARE EXPECTED TO RISE NEAR OR ABOVE 104 DEGREES BY 11 AM WEDNESDAY THROUGH 4 PM WEDNESDAY AFTERNOON. * DURATION...DANGEROUS HEAT INDEX VALUES OF 105 TO 110 DEGREES FOR 3 TO 5 HOURS WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$
321 WWUS74 KLIX 010229 NPWLIX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 929 PM CDT TUE JUL 31 2012 ...DANGEROUS HEAT EXPECTED THROUGH WEDNESDAY... .A HOT AND HUMID AIRMASS REMAINS OVER THE AREA. OVERNIGHT LOWS WILL STRUGGLE TO FALL MUCH BELOW 80 DEGREES IF THEY EVEN DO IN SOME AREAS. WITH THAT THERE WILL BE LITTLE TO NO RELIEF FROM THE HEAT. AFTERNOON HIGH TEMPERATURES ON WEDNESDAY COMBINED WITH HIGH HUMIDITY WILL DRIVE HEAT INDEX VALUES QUITE HIGH RESULTING IN INCREASED HEAT STRESS LEVELS. SOME HEAT INDEX VALUES COULD REACH UP TO 110 DEGREES WEDNESDAY AFTERNOON. LAZ034>037-039-040-046>050-056>065-071-072-MSZ068>071-077-080>082- 011030- /O.CON.KLIX.HT.Y.0002.000000T0000Z-120802T0000Z/ POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-WASHINGTON- ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION- LIVINGSTON-ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST- UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-ORLEANS- UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- NORTHERN TANGIPAHOA-SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE- WALTHALL-PEARL RIVER-HANCOCK-HARRISON-JACKSON- INCLUDING THE CITIES OF...NEW ROADS...LIVONIA... ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER... BOGALUSA...FRANKLINTON...SLIDELL...MANDEVILLE...COVINGTON... LACOMBE...PLAQUEMINE...WHITE CASTLE...PORT ALLEN...ADDIS... BRUSLY...BATON ROUGE...GONZALES...DONALDSONVILLE... DENHAM SPRINGS...WALKER...PIERRE PART...LABADIEVILLE... PAINCOURTVILLE...LUTCHER...GRAMERCY...LAPLACE...RESERVE... THIBODAUX...RACELAND...LAROSE...DESTREHAN...NORCO...METAIRIE... KENNER...NEW ORLEANS...BELLE CHASSE...CHALMETTE...VIOLET... HOUMA...BAYOU CANE...AMITE...KENTWOOD...HAMMOND...PONCHATOULA... CENTREVILLE...WOODVILLE...GLOSTER...LIBERTY...CROSBY...MCCOMB... TYLERTOWN...PICAYUNE...BAY ST. LOUIS...WAVELAND...DIAMONDHEAD... GULFPORT...BILOXI...PASCAGOULA...OCEAN SPRINGS...MOSS POINT... GAUTIER...ST. MARTIN 929 PM CDT TUE JUL 31 2012 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT WEDNESDAY... * TIMING...MANY LOCALES WILL NOT FALL BELOW 78 DEGREES TONIGHT. IN ADDITION...HEAT INDEX VALUES ARE EXPECTED TO RISE NEAR OR ABOVE 104 DEGREES BY 11 AM WEDNESDAY THROUGH 4 PM WEDNESDAY AFTERNOON. * DURATION...DANGEROUS HEAT INDEX VALUES OF 105 TO 110 DEGREES FOR 3 TO 5 HOURS WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$
330 WWUS74 KLIX 010907 NPWLIX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 407 AM CDT WED AUG 1 2012 ...DANGEROUS HEAT EXPECTED THROUGH TODAY... .A HOT AND HUMID AIRMASS REMAINS OVER THE AREA. OVERNIGHT LOWS HAVE STRUGGLED TO FALL MUCH BELOW 80 DEGREES RESULTING IN LITTLE RELIEF FROM THE HEAT. AFTERNOON HIGH TEMPERATURES COMBINED WITH HIGH HUMIDITY WILL DRIVE HEAT INDEX VALUES QUITE HIGH RESULTING IN INCREASED HEAT STRESS LEVELS. SOME HEAT INDEX VALUES COULD REACH UP TO 108 DEGREES THIS AFTERNOON. LAZ034>037-039-040-046>050-056>065-071-072-MSZ068>071-077-080>082- 011715- /O.CON.KLIX.HT.Y.0002.000000T0000Z-120802T0000Z/ POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-WASHINGTON- ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION- LIVINGSTON-ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST- UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-ORLEANS- UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- NORTHERN TANGIPAHOA-SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE- WALTHALL-PEARL RIVER-HANCOCK-HARRISON-JACKSON- INCLUDING THE CITIES OF...NEW ROADS...LIVONIA... ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER... BOGALUSA...FRANKLINTON...SLIDELL...MANDEVILLE...COVINGTON... LACOMBE...PLAQUEMINE...WHITE CASTLE...PORT ALLEN...ADDIS... BRUSLY...BATON ROUGE...GONZALES...DONALDSONVILLE... DENHAM SPRINGS...WALKER...PIERRE PART...LABADIEVILLE... PAINCOURTVILLE...LUTCHER...GRAMERCY...LAPLACE...RESERVE... THIBODAUX...RACELAND...LAROSE...DESTREHAN...NORCO...METAIRIE... KENNER...NEW ORLEANS...BELLE CHASSE...CHALMETTE...VIOLET... HOUMA...BAYOU CANE...AMITE...KENTWOOD...HAMMOND...PONCHATOULA... CENTREVILLE...WOODVILLE...GLOSTER...LIBERTY...CROSBY...MCCOMB... TYLERTOWN...PICAYUNE...BAY ST. LOUIS...WAVELAND...DIAMONDHEAD... GULFPORT...BILOXI...PASCAGOULA...OCEAN SPRINGS...MOSS POINT... GAUTIER...ST. MARTIN 407 AM CDT WED AUG 1 2012 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING...HEAT INDEX VALUES ARE EXPECTED TO RISE NEAR OR ABOVE 103 DEGREES BY 11 AM THROUGH 4 PM TODAY. * DURATION...DANGEROUS HEAT INDEX VALUES OF 105 TO 108 DEGREES FOR 3 TO 5 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this heat advisory went out at Jul 31, 4:07 AM CDT, 13 minutes earlier.
Area forecast discussion, Jul 31, 4:07 AM CDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
407 AM CDT TUE JUL 31 2012
.SHORT TERM...
WILL START OFF AGAIN WITH HEAT ACROSS THE AREA. UPPER LEVEL RIDGE
CENTERED NORTHWEST OF THE AREA CONTINUES TO KEEP AREA UNDER A HOT
AND HUMID AIRMASS. OVERNIGHT TEMPERATURES AND DEWPOINTS JUST WON/T
FALL. OTHER THAN BTR METRO AND SOUTHWESTERN MS....THE REST OF THE
AREA IS STUCK WITH NEAR DEWPOINTS. WHILE THEY MAY FALL A DEGREE OR
SO BEFORE SUNRISE IT WONT BE BY MUCH. BEGINNING THE DAY WITH THOSE
CONDITIONS...IT SEEMS QUITE LIKELY THAT GUIDANCE WILL BE TOO LOW ON
DAYTIME HIGHS AND AFTN DEWPOINTS AS WELL. SO HAVE DECIDED TO ISSUE
HEAT ADVISORY AGAIN FOR TODAY AND CONTINUE IT THROUGH TOMORROW.
EXPECTING HEAT INDICIES FROM 105 TO 110 DEGREES FOR A FEW HOURS OVER
THE MAJORITY OF THE CWA. SOME LOCATIONS MAY TOUCH JUST ABOVE THAT
BUT SHOULD NOT BE MUCH MORE THAN ABOUT AN HOUR.
MESO MODELS YET AGAIN INDICATE A CLUSTER OF STORMS WILL TRACK FROM
NORTHEAST TO SOUTHWEST ACROSS FAR EASTER PORTIONS OF THE CWA THIS
AFTERNOON. SO HAVE MAINTAINED TO SLIGHTLY INCREASED PREVIOUS FCST
POPS ON MS COAST. DID EXTEND LOW END COVERAGE FURTHER WEST BUT NOT
BY MUCH. WHILE THE MAJORITY OF CONVECTION IN EARLY AFTERNOON IS
PROGGED TO DEVELOP NORTH OF THE AREA...THE THINKING IS THAT STORMS
WILL CONTINUE WRAPPING AROUND THE EASTERN SIDE OF THE RIDGE WHICH
WOULD BE BRINGING IT SOUTHWESTWARD TOWARDS THE CWA. PROBLEM IS THAT
SOME OF THE PROPAGATION OF THE STORMS MOVEMENT WILL BE COLD POOL
INFLUENCED. COULD END UP WITH A SCENARIO SIMILAR TO MONDAY WHERE
STORMS ARE ALL JUST EAST OF THE AREA. MODEL SOUNDINGS SUGGEST A
MODERATELY UNSTABLE ENVIRONMENT WILL BE IN PLACE MUCH LIKE
YESTERDAY. THE MAIN THREAT WILL BE STRONG AND DAMAGING WINDS AS A
LAYER OF MID LEVEL DRY AIR SHOULD EXIST.
.LONG TERM...
CONDITIONS WILL BE SLOW TO CHANGE THROUGH THE NEXT SEVERAL DAYS. THE
LAST 2 GUIDANCE RUNS CAME IN WITH LOWER POPS ACROSS THE AREA.
LOOKING AT SOUNDINGS...THIS MAY VERY WELL BE THE CASE AS PRECIP
WATER VALUES COULD DROP TO AROUND 1.5 INCHES AS DRY MID LEVEL AIR
MOVES IN THE AREA. SO HAVE DROPPED POPS DOWN TO 15-20 PCT FOR MUCH
OF THE CWA. WITH LESS COVERAGE ALONG WITH FEW CLOUDS AND LIKELY
SLIGHTLY WARMER TEMPS...HEAT INDICIES SHOULD STILL BE SLIGHTLY ABOVE
105 AND THUS WHY HEAT ADV WAS EXTENDED THRU WED. FROM THEN...THE
UPPER RIDGE TO THE WEST WILL SLOWLY WEAKEN AND SLIGHTLY SHIFT WEST
THIS WEEK. THIS WILL ALLOW FOR A DROP IN TEMPS AND INCREASE IN RAIN
CHANCES. NOT TALKING ABOUT HUGE CHANGES. SOMETHING ALONG THE LINES
OF TEMPS A FEW DEGREES COOLER AND RAIN CHANCES INCREASING FROM 20
PCT TO 30/40 PCT RANGE WHICH IS SOMEWHAT CLOSER TO CLIMATOLOGICAL
NORMAL.
MEFFER
&&
.AVIATION...
VFR CONDITIONS WILL PREVAIL. ISOLATED TO SCATTERED TSRA...SOME
LOCALLY STRONG TO SEVERE WITH GUSTS OVER 30 KNOTS...ARE EXPECTED TO
DEVELOP FROM THE MISSISSIPPI GULF COAST TO NEAR LAKE PONTCHARTRAIN
MAINLY DURING THE LATE AFTERNOON AND EVENING HOURS. 22/TD
.MARINE...
LIKE LAST NIGHT...A LOW LEVEL JET HAS FORMED OVER THE SHELF WATERS
EAST OF SOUTHWEST PASS SINCE MIDNIGHT WHERE MANY OF THE CMAN
STATIONS NEAR THE MISSISSIPPI COAST AND BARRIER ISLANDS WERE
REPORTING SOUTHWEST WINDS 15 TO 20 KNOTS THE LAST FEW HOURS. THESE
WINDS SHOULD ONLY REMAIN ABOVE 15 KNOTS UNTIL AROUND 4 AM...AND
SETTLE BACK DOWN TO 10 TO 15 KNOTS BY DAYBREAK. THIS NOCTURNAL
INCREASE IN WIND IS LIKELY TO OCCUR THE NEXT COUPLE NIGHTS...WITH AN
INCREASE STARTING WITH THE LATE AFTERNOON SEABREEZE...MAINLY OVER
THE EASTERN WATERS. WINDS WILL MOSTLY BE WESTERLY THROUGH THURSDAY
AWAY FROM THE ONSHORE INFLUENCE OF THE AFTERNOON AND EVENING
SEABREEZE. SPEEDS WILL ALTERNATE BETWEEN 5 TO 10 KNOTS...AND 10 TO
NEAR 15 KNOTS...SO BOATERS ARE ADVISED TO CHECK THE LATEST
CONDITIONS BEFORE HEADING OUT SINCE 15 KNOTS CAN TURN SOME OF THE
SHALLOWER WATERWAYS ROUGH. WAVES/SEAS WILL ALSO SEE A RANGE FROM 1
TO 2 FEET IN LOWER FETCH AND LIGHTER WINDS...TO 2 TO 3 FEET WITH
OCCASIONAL 4 FOOTERS IN LONGER FETCH AND STRONGER WIND AREAS. WINDS
ARE EXPECTED TO BECOME MORE SOUTHERLY FRIDAY THROUGH THE WEEKEND
WITH SPEEDS 10 KNOTS OR LESS AND SEAS 1 TO 2 FEET. 22/TD
&&
.DECISION SUPPORT...
DSS CODE...GREEN.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...MONITORING FOR STRONG TO SEVERE THUNDERSTORMS THIS
AFTERNOON AND EVENING.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR AND/OR
DIRECT TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE
.PRELIMINARY POINT TEMPS/POPS...
MCB 96 76 97 76 / 20 10 20 20
BTR 96 76 97 77 / 10 10 20 10
ASD 94 78 96 77 / 30 20 20 20
MSY 94 79 93 79 / 30 10 20 10
GPT 92 78 93 79 / 50 30 30 20
PQL 92 78 93 76 / 50 40 30 20
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...HEAT ADVISORY UNTIL 7 PM WEDNESDAY FOR THE FOLLOWING ZONES:
ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
FELICIANA...IBERVILLE...LIVINGSTON...NORTHERN
TANGIPAHOA...ORLEANS...POINTE COUPEE...SOUTHERN
TANGIPAHOA...ST. CHARLES...ST. HELENA...ST. JAMES...ST.
JOHN THE BAPTIST...ST. TAMMANY...UPPER JEFFERSON...UPPER
LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD...UPPER
TERREBONNE...WASHINGTON...WEST BATON ROUGE...AND WEST
FELICIANA.
GM...NONE.
MS...HEAT ADVISORY UNTIL 7 PM WEDNESDAY FOR THE FOLLOWING ZONES:
AMITE...HANCOCK...HARRISON...JACKSON...PEARL
RIVER...PIKE...WALTHALL...AND WILKINSON.
GM...NONE.
&&Hazardous weather outlook, Jul 30, 8:57 PM CDT, 7 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 857 PM CDT MON JUL 30 2012 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-010200- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 857 PM CDT MON JUL 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HOT AND HUMID CONDITIONS WILL PREVAIL THROUGH THE WEEK. ISOLATED TO SCATTERED MAINLY AFTERNOON THUNDERSTORMS ARE ANTICIPATED EACH DAY TUESDAY THROUGH SUNDAY...WITH THE BEST CHANCE FOR THUNDERSTORMS EAST OF THE INTERSTATE 55 CORRIDOR. A FEW THUNDERSTORMS COULD BE STRONG AND PRODUCE GUSTY WINDS...FREQUENT LIGHTNING AND BRIEF HEAVY DOWNPOURS OF RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 7:35 PM CDT | Special Marine Warning | LIX | 40 min |
Nearby
Heat Advisories in Louisiana, 2012Heat Advisories in Mississippi, 2012Every heat advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.